New Singularity in Anisotropic, Time-Dependent Solutions to Maximally Gauss-Bonnet Extended Gravity
Among the solutions for anisotropic, time-dependent, maximally Gauss-Bonnet extended gravity, we find a class of curvature singularities for which the metric components remain finite. These new singularities therefore differ in type from the standard Kasner-like divergences expected for this class of theories. We study perturbative solutions near the singularity and show that there exist solutions with timelike paths that reach the singularity in finite proper time. Solving the equation of geodesic deviation in the same approximation, we show that the comoving coordinate system does not break down at the singularity. A brief classification of the corresponding singularity types in Robertson-Walker cosmologies is also provided.
KitauraS, T., and Wheeler, J. T., New singularity in anisotropic, time-dependent solutions to maximally Gauss-Bonnet extended gravity, Phys. Rev D48 (1993) 667-672. http://prola.aps.org/abstract/PRD/v48/i2/p667_1